Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 1, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 23, 2019, 7:32 PM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2019, 7:32 PM CDT (00:32 UTC)
- Expired
- Mar 23, 2019, 7:58 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Carter County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 119 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:55 PM CDT | HAIL 1.75 | 5 Ese Loco, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.9
The text
As transmitted.
099
WFUS54 KOUN 240032
TOROUN
OKC019-067-137-240115-
/O.NEW.KOUN.TO.W.0001.190324T0032Z-190324T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
732 PM CDT SAT MAR 23 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northeastern Jefferson County in southern Oklahoma...
Southeastern Stephens County in southern Oklahoma...
West central Carter County in southern Oklahoma...
* Until 815 PM CDT.
* At 732 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northwest of Healdton, moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Healdton and Graham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3424 9763 3433 9763 3439 9736 3422 9732
TIME...MOT...LOC 0032Z 264DEG 15KT 3428 9758
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
032 follow-up statements
789
WWUS54 KOUN 240040
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
740 PM CDT SAT MAR 23 2019
OKC067-137-240050-
/O.CAN.KOUN.TO.W.0001.000000T0000Z-190324T0115Z/
Jefferson OK-Stephens OK-
740 PM CDT SAT MAR 23 2019
...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON AND SOUTHEASTERN
STEPHENS COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3423 9755 3424 9756 3431 9756 3434 9735
3422 9732
TIME...MOT...LOC 0040Z 269DEG 15KT 3427 9755
$$
OKC019-240115-
/O.CON.KOUN.TO.W.0001.000000T0000Z-190324T0115Z/
Carter OK-
740 PM CDT SAT MAR 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST
CENTRAL CARTER COUNTY...
At 740 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northwest of Healdton, moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Healdton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3423 9755 3424 9756 3431 9756 3434 9735
3422 9732
TIME...MOT...LOC 0040Z 269DEG 15KT 3427 9755
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
03078
WWUS54 KOUN 240058
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
758 PM CDT SAT MAR 23 2019
OKC019-240107-
/O.CAN.KOUN.TO.W.0001.000000T0000Z-190324T0115Z/
Carter OK-
758 PM CDT SAT MAR 23 2019
...THE TORNADO WARNING FOR WEST CENTRAL CARTER COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail up to the size of golf balls and
damaging winds up to 70 mph remain likely. A Severe Thunderstorm
Warning remains in effect for the area.
LAT...LON 3423 9755 3424 9756 3431 9756 3434 9735
3422 9732
TIME...MOT...LOC 0056Z 264DEG 15KT 3428 9746
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 23, 6:27 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 23, 6:27 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 627 PM CDT Sat Mar 23 2019 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... A chaotic surface pattern will result in highly variable wind directions this evening and overnight. At most sites, winds should be fairly light after 00Z, except in/near thunderstorms. A front will pass through Oklahoma and north Texas early Sunday, switching winds to northerly for the rest of the day. Storms will be possible over southeast Oklahoma Sunday afternoon/evening, but these storms should be east of our TAF sites (with the possible exception of KSPS). CmS && .PREV DISCUSSION... /issued 228 PM CDT Sat Mar 23 2019/ DISCUSSION... Additional scattered thunderstorms will be possible late this afternoon and evening. Some of the CAMs show that these storms could develop in parts of central OK and move across portions of the fa. Some of these storms could become severe with good deep layer wind shear and some instability. However, the impacts and extent of recovery from this morning's activity leads to some uncertainty of location and extent of storm development. Large hail and strong wind gusts are the primary concerns with the severe storms, although there is also a very low potential and short window for a tornado, especially in any areas where there is some localized backing of sfc winds which could enhance low-level shear. It looks like the potential for severe storms will end later this evening, even though showers/storms will remain possible overnight for areas, mainly near and east of I-35. Models show a cold front moving across the area Sunday. The front along with a shortwave moving across the region could lead to additional showers/storms Sunday, especially when the front moves into SE portions of the fa where better moisture is expected. A few severe storms will be possible again Sunday afternoon/evening in SE portions of the fa before the storms move out of the fa later Sunday evening/overnight. Forecast will remain dry for at least the first half of the work week before the upper ridge begins to shift east of the area as upper trough develops over the western U.S. Models differ as to the evolution/strength/timing of this upper system as it approaches and moves across the region. This will have an impact on the timing and location of any rain for the latter half of the week into next weekend. With that in mind, there is currently low confidence in the PoP forecast for portions of the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 51 70 45 62 / 50 10 0 0 Hobart OK 45 69 43 65 / 0 0 0 0 Wichita Falls TX 53 75 48 68 / 20 0 0 0 Gage OK 39 68 39 63 / 0 0 10 10 Ponca City OK 47 68 44 59 / 20 10 0 0 Durant OK 57 76 49 68 / 40 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03/23
Hazardous weather outlook, Mar 23, 3:24 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 324 PM CDT Sat Mar 23 2019 OKZ004>048-050>052-TXZ083>090-242030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 324 PM CDT Sat Mar 23 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Late this afternoon and evening a few thunderstorms could become severe, mainly near and east of a line from Enid, to Lawton, to Wichita Falls. There is a Slight Risk of severe thunderstorms from 4 PM to 10 PM as these storms move east. The main threat will be hail to the size of golf balls and wind gusts over 60 mph. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across central and southern Oklahoma should prepare for severe weather operations from 4 to 10 pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will linger in southeast Oklahoma Sunday with a marginal risk of severe weather roughly southeast of a line from Holdenville to Madill. Thunderstorms will be possible again in some areas beginning Wednesday or Wednesday Night and continuing through Friday, mainly across central and eastern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 23, 6:27 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 627 PM CDT SAT MAR 23 2019 OKZ040-046-240000- Carter OK-Garvin OK- 627 PM CDT SAT MAR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter and southwestern Garvin Counties Until 700 PM CDT.... AT 626 PM CDT, a strong thunderstorm was located 4 miles north of Ratliff City, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Katie, Foster, Tatums and Pernell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3446 9756 3456 9756 3468 9748 3454 9731 TIME...MOT...LOC 2326Z 231DEG 18KT 3451 9754 03
Special weather statement, Mar 23, 6:28 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 628 PM CDT SAT MAR 23 2019 OKZ020-026-240000- Payne OK-Lincoln OK- 628 PM CDT SAT MAR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR south central Payne and northwestern Lincoln Counties Until 700 PM CDT.... AT 626 PM CDT, a strong thunderstorm was located near Tryon, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Cushing, Carney, Tryon, Agra and Parkland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3581 9706 3588 9708 3606 9681 3582 9674 TIME...MOT...LOC 2326Z 261DEG 17KT 3587 9699 MAHALE
Local storm report, Mar 23, 6:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT SAT MAR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 7 NW MEEKER 35.57N 96.98W
03/23/2019 E1.00 INCH LINCOLN OK PUBLIC
&&
FMSpecial weather statement, Mar 23, 6:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
646 PM CDT SAT MAR 23 2019
OKZ039-045-240015-
Stephens OK-Jefferson OK-
646 PM CDT SAT MAR 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens and north
central Jefferson Counties Until 715 PM CDT....
AT 645 PM CDT, a strong thunderstorm was located 4 miles southwest of
Loco, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Velma, Loco and Addington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 9803 3455 9757 3451 9756 3428 9756
3415 9787
TIME...MOT...LOC 2345Z 231DEG 28KT 3429 9775
03Special weather statement, Mar 23, 6:49 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 649 PM CDT SAT MAR 23 2019 OKZ025-026-240015- Oklahoma OK-Lincoln OK- 649 PM CDT SAT MAR 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma and southwestern Lincoln Counties Until 715 PM CDT.... AT 648 PM CDT, a strong thunderstorm was located 4 miles northeast of Jones, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Choctaw, Jones, Nicoma Park, Luther, Wellston and Warwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Storm intensity is increasing and severe weather may develop rapidly. Stay alert and listen for warnings. && LAT...LON 3549 9731 3565 9729 3576 9700 3553 9701 TIME...MOT...LOC 2348Z 242DEG 13KT 3560 9722 MAHALE
Special weather statement, Mar 23, 6:57 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
657 PM CDT SAT MAR 23 2019
OKZ039-045-046-240030-
Stephens OK-Carter OK-Jefferson OK-
657 PM CDT SAT MAR 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter and northeastern Jefferson Counties Until 730 PM
CDT....
AT 655 PM CDT, a strong thunderstorm was located near Loco, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Velma, Tatums, Loco, Ratliff City, Graham, Pooleville, Milo and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3427 9798 3452 9757 3451 9756 3451 9754
3440 9735 3438 9735 3438 9732 3435 9727
3417 9787
TIME...MOT...LOC 2355Z 241DEG 27KT 3432 9767
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 44 min |
| Mar 23, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| Mar 23, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 51 min |
| Mar 23, 7:40 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Mar 23, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Mar 23, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Murray, Stephens | 49 min |
| Mar 23, 8:10 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Stephens | 3 hr |
| Mar 23, 8:18 PM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Mar 23, 8:21 PM CDT | Special Weather Statement | OUN | Cleveland | 24 min |
| Mar 23, 8:33 PM CDT | Special Weather Statement | OUN | Cleveland, Lincoln | 27 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 39 min |
| Mar 23, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 52 min |
| Mar 23, 8:39 PM CDT | Special Weather Statement | OUN | Love | 51 min |
| Mar 23, 8:43 PM CDT | Special Weather Statement | OUN | Carter | 32 min |
| Mar 23, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 17 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 38 min |
| Mar 23, 9:23 PM CDT | Special Weather Statement | OUN | Love | 22 min |
| Mar 23, 9:27 PM CDT | Special Weather Statement | OUN | Murray | 33 min |
| Mar 23, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 31 min |
| Mar 23, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 19 min |
| Mar 23, 9:48 PM CDT | Special Weather Statement | OUN | Marshall | 42 min |
| Mar 23, 9:53 PM CDT | Special Weather Statement | OUN | Pottawatomie | 37 min |
| Mar 23, 11:48 PM CDT | Special Weather Statement | OUN | Okfuskee | 27 min |
| Mar 24, 1:44 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Blaine, Caddo, Canadian, Comanche, Cotton and 12 more | 8 hr |
| Mar 24, 6:00 PM CDT | Special Weather Statement | OUN | Atoka | 30 min |
| Mar 24, 6:07 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Mar 24, 6:15 PM CDT | Special Weather Statement | OUN | Bryan | 45 min |
| Mar 24, 6:41 PM CDT | Special Weather Statement | OUN | Bryan | 49 min |
| Mar 24, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 21 min |
| Mar 24, 6:50 PM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| Mar 24, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 50 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.